Thunderstorm Wind, Suwannee
- When
- October 14, 12:45 PM EST
- Where
- Suwannee County, 5.2 mi ENE of Falmouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.380, -83.050
A tree was blown down near County Road 249.
Pre-frontal thunderstorms developed over a moist and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Pre-frontal thunderstorms developed over a moist and unstable airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 14, 12:40 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
140 PM EDT TUE OCT 14 2014
.MARINE...
UPDATED TO SMALL CRAFT INNER BASED ON RECENT OBSERVATIONS. THE
INCREASED PRESSURE GRADIENT ASSOCIATED WITH APPROACHING FRONT IS
EXPECTED TO KEEP WINDS ELEVATED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 75 55 75 / 80 10 0 0
SSI 67 77 60 74 / 80 20 0 0
JAX 67 79 57 77 / 80 30 0 0
SGJ 69 80 60 77 / 80 80 10 0
GNV 66 78 57 78 / 80 30 0 0
OCF 68 80 58 79 / 80 70 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO
FLAGLER BEACH FL OUT 20 NM.
&&
STRUBLEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 142 PM EDT TUE OCT 14 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136- 149>154-162>166-142300- ALACHUA- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-ATKINSON- BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)- CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-UNION- WARE-WAYNE- 142 PM EDT TUE OCT 14 2014 ...SEVERE THUNDERSTORM WATCH 547 GENERALLY ALONG AND WEST OF HIGHWAY 301 THROUGH 7 PM... ...MODERATE RISK OF RIP CURRENTS... ...SMALL CRAFT ADVISORY THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORM WATCH 547 GENERALLY ALONG AND WEST OF HIGHWAY 301 THROUGH 7 PM. THERE IS A RISK FOR SEVERE STORMS THROUGH TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AROUND 70 MPH...AS WELL AS LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO CAN NOT BE RULED OUT. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS. A MODERATE RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES DUE TO LONG PERIOD SWELLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SMALL CRAFT ADVISORY CONDITIONS EARLY WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
100 PM EDT TUE OCT 14 2014
FLZ020-021-141730-
HAMILTON-SUWANNEE-
100 PM EDT TUE OCT 14 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR HAMILTON AND
SUWANNEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 130 PM EDT...
AT 100 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF BLUE SPRINGS TO 4 MILES WEST OF DOWLING PARK TO 17 MILES SOUTHWEST
OF LURAVILLE...MOVING EAST AT 35 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND DOWLING PARK...SUWANNEE RIVER STATION...
NEWBURN...LURAVILLE...BLUE SPRINGS...SUWANNEE RIVER STATION...WEST
LAKE...CROSSROADS AND JENNINGS THROUGH 130 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3064 8327 3060 8270 3052 8273 3045 8266
3039 8265 3033 8269 3032 8279 2999 8279
2997 8276 2988 8288 2989 8292 2995 8293
3008 8308 3011 8323 3026 8326 3041 8318
3042 8323 3047 8325
TIME...MOT...LOC 1700Z 258DEG 32KT 3062 8330 3026 8321
2995 8325
SANDRIKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
114 PM EDT TUE OCT 14 2014
GAZ162-163-141800-
CLINCH-ECHOLS-
114 PM EDT TUE OCT 14 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WEST CLINCH
AND WEST ECHOLS COUNTIES FOR STRONG WINDS VALID UNTIL 200 PM EDT...
AT 111 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST
OF MAYDAY TO 23 MILES SOUTHWEST OF STATENVILLE...MOVING EAST AT 20
MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND STATENVILLE
AND MAYDAY THROUGH 200 PM EDT. STRONG GUSTY WINDS OF 35 TO 50 MPH
WILL BE POSSIBLE WITH MINOR WIND DAMAGE. IF THE LINE INTENSIFIES
FURTHER THEN SEVERE THUNDERSTORMS WARNINGS MAY BE ISSUED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3079 8314 3081 8311 3086 8309 3086 8302
3088 8298 3118 8298 3119 8296 3118 8288
3061 8296 3062 8313 3063 8314
TIME...MOT...LOC 1711Z 252DEG 19KT 3104 8327 3053 8335
SHASHYThe Moody AFB radar (KVAX), 57 km away, was scanning. The volume nearest the first event began at 17:45 UTC.
9 thunderstorm wind, 1 lightning. Local standard time, as filed.
A tree was blown down near County Road 249.
A tree was blown down at the intersection of Henry Lee Road and County Road 121.
A tree was blown down near Argyle Forest Blvd.
A tree was blown down blocking Merchant's Way in Oakleaf Plantation.
A large tree was blown down in Hilliard.
Scattered trees and power lines were blown down across the Jacksonville northwest side due to thunderstorm winds.
Lightning caused a structure fire on East Crystal River Road. The cost of damage was unknown and estimated for inclusion of the event in storm data.
A tree was blown down on Amelia Road in Fernandina Beach. A nearby NOS station at Fernandina Beach measured a wind gust to 52 mph. The cost of damage was unknown, but it was estimated so this event could be included in Storm Data.
A tree was blown down across the road in Haw Creek. The time of damage was based on radar, and the cost of damage was unknown, but it was estimated so the event could be included in Storm Data.
A pool screen and mailbox were blown down on Folcroft Lane in Palm Coast.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, October 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541838, 541845, 541844, 541846, 541848, 541850, 541837, 541851, 541852, 541853.